| Model Number |
533551 |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/07/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, when the super torque catheter (cath f5.2+ jl3.5 100cm) was being prepared before insertion, the customer noticed a hole in the body of the catheter.There was no reported patient injury.The damage was noted on the catheter (body/shaft and described as puncture/cut.The product was stored, handled and prepped according to the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging or prepping the device.Neither the product nor any of the other devices used with it had been resterilized.The device is expected to be return for investigation.
Additional Manufacturer Narrative
As reported, when the super torque catheter (cath f5.2+ jl3.5 100cm) was being prepared before insertion, the customer noticed a hole in the body of the catheter.There was no reported patient injury.The damage was noted on the catheter body/shaft and described as puncture/cut.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging or prepping the device.Neither the product nor any of the other devices used with it had been resterilized.A non- sterile diagnostic catheter ¿cath f5.2+ jl3.5 100cm¿ was received for analysis.The device was unpacked in order of proceed with the product evaluation.A puncture/cut condition on the body located approximately 7 cm from the distal tip was noted during visual inspection.The damage area was inspected with a vision system confirming the puncture/cut condition on the body/shaft.Sem results of puncture/cut on the body/shaft presented evidence of scratch marks and exposed braidwire near the damaged area.A product history record (phr) review of lot 18079782 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter (body/shaft)- puncture/cut - during prep¿ was confirmed.The returned unit has a puncture/cut condition on the body/shaft.Exposed braidwire around the damaged area was also observed.Exact cause of the observed damages could not be conclusively determined during the analysis.The scratch marks noted during sem analysis are commonly caused by exposing the catheter to a sharp object.Therefore, it is likely the sharp object is also the cause of the exposed braidwire and puncture.Grasping the catheter with surgical clamps is a possible root cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
Event or Problem Description
Product evaluation revealed a secondary failure reported as an exposed braid wire condition.